MAUDE Adverse Event Report: ANGIODYNAMICS TOTAL ABSCESSION DRAINAGE CATHETER; TOTAL ABSCESSION DRAINAGE CATHETER,

ANGIODYNAMICS TOTAL ABSCESSION DRAINAGE CATHETER; TOTAL ABSCESSION DRAINAGE CATHETER,
Catalog Number 14000826
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an exchange procedure, the 14f x 30cm total abscession general drainage catheter fractured inside of the patient.Ultimately, the procedure was completed with another same device and the patient did not experience any adverse effects or harm as a result of this incident.It was reported that the fragment is still retained in the patient.
 
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
Additional information reported the catheter was replaced.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of catheter fractured and detached inside of the patient during an exchange procedure is not confirmed.Without receiving product to evaluate, we are unable to definitively determine a root cause for this event.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end user with this catalog number states, "warnings: do not use this catheter with alcohol.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
TOTAL ABSCESSION DRAINAGE CATHETER
Common Device Name
TOTAL ABSCESSION DRAINAGE CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key14799578
Report Number1319211-2022-00028
Device Sequence Number5050568
Product Code FGE
UDI-Device IdentifierH787140008265
UDI-PublicH787140008265
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K170743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number14000826
Device Lot Number5727173
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale